Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2008, 3:18 PM EDT for Forest County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 13, 2008, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Forest County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:25 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 13, 2:25 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 225 PM EDT FRI JUN 13 2008 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT AS SOUTH WINDS BRING MOISTURE INTO THE REGION. STORMS WILL BECOME MORE NUMEROUS LATE TONIGHT AND SATURDAY MORNING AS A COLD FRONT PUSHES THROUGH THE UPPER OHIO VALLEY. HIGH PRESSURE WILL BRING DRY AND MILD CONDITIONS FOR SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT AS LOW LEVEL SOUTHERLY FLOW BRINGS ABUNDANT MOISTURE INTO THE REGION. EXPECT LINES OF STORMS TO BECOME BETTER ORGANIZED LATER TONIGHT AND SATURDAY MORNING AS COLD FRONT APPROACHES AND PUSHES ACROSS THE FORECAST AREA. WILL MENTION SCATTERED POPS EARLY TONIGHT AND LIKELY LATE TONIGHT AND SATURDAY. MAXIMUM TEMPERATURES SHOULD BE NEAR NORMAL SATURDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/... SURFACE HIGH PRESSURE WILL SLIDE EAST ACROSS THE UPPER OHIO VALLEY AND BRING DRY CONDITIONS SATURDAY NIGHT THROUGH SUNDAY. LOWS IN THE 50S ARE FORECAST FOR SATURDAY NIGHT WITH TEMPERATURES CLIMBING INTO THE LOWER TO MIDDLE 80S SUNDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AS IT MOVES ACROSS THE AREA ON MONDAY AND EARLY TUESDAY. NW FLOW WILL DEVELOP BEHIND THE FRONT DURING MIDWEEK...AND PRECIP CHANCES WILL REMAIN LOW. TEMPERATURES WILL COOL SOMEWHAT BEHIND THE FRONT MIDWEEK...WITH LOWER TO MID 70S FOR HIGHS...AND UPPER 40S TO MID 50S FOR LOWS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT AS LOW LEVEL SOUTHERLY FLOW BRINGS ABUNDANT MOISTURE INTO THE REGION. EXPECT LINES OF STORMS TO BECOME BETTER ORGANIZED LATER TONIGHT AND SATURDAY MORNING AS COLD FRONT APPROACHES AND PUSHES ACROSS THE FORECAST AREA. MVFR AND BRIEF IFR CONDITIONS ARE EXPECTED IN THUNDERSTORMS. AREAS OF HAZE WILL ALSO REDUCE VISIBILITY TO MVFR AT TIMES. HIGH PRESSURE WILL THEN BUILD IN FOR SATURDAY NIGHT THROUGH SUNDAY PROVIDING PREVAILING VFR CONDITIONS. A TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE REGION MONDAY THROUGH WEDNESDAY WITH MVFR CONDITIONS IN SCATTERED SHOWERS AND STORMS POSSIBLE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 13, 3:25 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 325 AM EDT FRI JUN 13 2008 OHZ039>041-048-049-057-058-068-141000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY- NOBLE- 325 AM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY...BRINGING NUMEROUS THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SATURDAY. MDZ001-OHZ050-059-069-PAZ007>009-013>016-020>023-029>032-WVZ001>004- 012-021>023-041-141000- GARRETT-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 325 AM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY...BRINGING NUMEROUS THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 10:20 AM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1020 AM EDT FRI JUN 13 2008 OHZ050-PAZ021-029-WVZ002-131515- ALLEGHENY PA-BROOKE WV-JEFFERSON OH-WASHINGTON PA- 1020 AM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...JEFFERSON OHIO...WASHINGTON...ALLEGHENY AND BROOKE... AT 1017 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER JUG RUN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AVELLA...BRIDGEVILLE...BURGETTSTOWN...FLORENCE AND IMPERIAL KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 13, 12:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1236 PM EDT FRI JUN 13 2008 PAZ021-030-131730- ALLEGHENY PA-WESTMORELAND PA- 1236 PM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY AND WESTMORELAND... AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR WEST MIFFLIN...MOVING NORTHEAST AT 20 MPH. EXPECT WIND GUSTS UP TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CURRY...BALDWIN...NORTH BRADDOCK...BESSEMER AND DELMONT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 13, 2:38 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EDT FRI JUN 13 2008 MDZ001-131945- GARRETT MD- 238 PM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF MERRILL...MOVING NORTHEAST AT 14 MPH. THE SLOW MOVEMENT OF THESE STORMS COMBINED WITH VERY HEAVY RAINFALL RATES MAY CAUSE WATER PROBLEMS IN LOW-LYING AREAS. IN ADDITION... THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OVER 40 MPH. INTENSE CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AVILTON...FAIRVIEW...FINZEL...MERRILL AND NEW GERMANY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jun 13, 2:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 241 PM EDT FRI JUN 13 2008 PAZ015-131945- CLARION PA- 241 PM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... CLARION... AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF RIMERSBURG...MOVING NORTHEAST AT 14 MPH. PEA SIZE HAIL WITH HEAVY RAINFALL HAS BEEN REPORTED BY WEATHER SPOTTERS IN THE AREA. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLARION...KNOX...LIMESTONE...RIMERSBURG AND IRON CITY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 13, 2:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT FRI JUN 13 2008 PAZ008-131945- VENANGO PA- 244 PM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... VENANGO... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF POLK...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE PEA SIZED HAIL AND A PERIOD OF VERY HEAVY RAIN. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MOUNT PLEASANT...OIL CITY...OIL CREEK STATE PARK...POLK AND SENECA KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 13, 3:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT FRI JUN 13 2008 PAZ008-009-015-132015- CLARION PA-FOREST PA-VENANGO PA- 310 PM EDT FRI JUN 13 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO...FOREST AND CLARION... THESE STORMS WILL PRODUCE PEA SIZED HAIL AND A PERIOD OF VERY HEAVY RAIN. WIND GUSTS TO 40 MPH CAN BE EXPECTED. AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF FRYBURG...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...FRYBURG...KELLETTVILLE...LYNCH AND MARIENVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 63 min |
| Jun 13, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 49 min |
| Jun 13, 7:20 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 55 min |
| Jun 13, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.